Anytime I lay down my hands go numb and become freezing. If it's when I sleep I wake up with them numb and also swollen. It hurts to make a fist. If I drink any kind of alcohol my hands are swollen enough that my rings won't come off by the second drink. I am 28 year old female. I weigh 130 lbs and at my monthly visits to my nutritionist my blood pressure is always normal. I take 56mg of Adipex a per and 10 mg Ambien per night. I have no idea what causes these symptoms but my maternal grandmother had similar ones and she died from bone cancer. They aren't unbearable but annoying.
Welcome to the MedHelp forum!
Cold hands can happen due to peripheral vascular disease or disorder of the circulatory system outside of the brain and heart. Other causes of cold extremities are hypothyroidism, eating disorders like anorexia, Vit B12 deficiency, Addison’s disease, adrenal causes like pheochromocytoma, anemia, Buerger’s disease, chronic fatigue syndrome and Raynaud’s disease. You will need some tests like treadmill test, color Doppler, angiography, ultrasonography and MRI (magnetic resonance imaging).
I think you should discuss these possibilities with your doctor. It is difficult to comment beyond this without examining. A comprehensive investigation is required keeping all the points in mind. Take care!
The anemia may be to blame. I am currently covered in bruises. I get B12 shots every week I know it isn't that. I have voiced my concern to my doctor and she really didn't seem interested in doing any tests. That's why I came to post in the forum.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.